Home » Frequently asked Questions on Health » Why does my brother vomit while on treatment for tuberculosis?

Why does my brother vomit while on treatment for tuberculosis?

Q: My 20 years old brother has been diagnosed with tuberculosis in the lungs and he is on AKT-4 for the last week. He has been vomiting constantly. His liver function test is normal. How can his vomiting be cured?

A:Nausea and vomiting symptoms are maximum on starting anti-tubercular medication and then they gradually reduce.

  1. Keep monitoring LFT regularly, especially in first few weeks of medication.
  2. Don't remain empty stomach for too long after the early morning capsule containing Rifampicin. 30 minutes gap is sufficient.
  3. Encourage small frequent meals including fruits, juices, custard, etc.
  4. Needs anti-vomiting medication including domperidone/metoclopramide/ondansetron initially if vomiting is more.
  5. Your doctor can add any of these above medication and an antacid.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------